Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 13, 2021, 2:25 PM CDT for Tippah County, Union County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 13, 2021, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.50 in
- Wind
- 30
Counties Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WWUS84 KMEG 131925
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
225 PM CDT Fri Aug 13 2021
MSZ003-004-014-132015-
Tippah MS-Union MS-Benton MS-
225 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northern Union,
southwestern Tippah and southeastern Benton Counties through 315 PM
CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving south at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Albany, Ripley, Blue Mountain, Gravestown, Keownville, Myrtle,
Cotton Plant, Shari, Union Hill, Murry, Poolville, Concord, Old
Myrtle, Pumpkin Center, Molino, Clarysville, Whitten Town, Baker,
Parks and Smalco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3479 8912 3481 8890 3448 8882 3446 8915
TIME...MOT...LOC 1924Z 356DEG 20KT 3474 8901
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:41 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 13, 12:41 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1241 PM CDT Fri Aug 13 2021 .UPDATE...Aviation Discussion. && .PREV DISCUSSION... /issued 1034 AM CDT Fri Aug 13 2021/ Minor adjustments to pops were made to account for showers and storms over parts of norheast Mississippi, northeast Arkansas and Missouri Bootheel. Temperatures will be slightly lower today into the low to mid 90s with heat indices in the low 100s. There is no heat advisory in effect as I don't think we will get to criteria with showers and storms becoming more numerous as the day progresses. The previous forecast remains on track. SMW PREV DISCUSSION... /issued 440 AM CDT Fri Aug 13 2021/ DISCUSSION... The broad upper level height ridge that brought above normal temps over the past week started to weaken yesterday. That weakening will continue today, as the base of a longwave trof lifts through the Great Lakes and Ohio River valley. In part, because of the relatively long wavelength, the trof will be slow to move, which will keep upper level heights relatively depressed over the Midsouth through Saturday. The ever persistent summertime convective instability over the Midsouth will not be as strongly capped today and Saturday, as evidenced by a 1-2C drop in 700mb temps. Additionally, deep layer shear will increase from less than 10 kt to as much as 20-25 kt - not that significant, but perhaps enough to provide some storm storm organization and persistence potential. Early morning CAM output remained consistent in depicting scattered storms over the Midsouth today, though location varied considerably. An outflow boundary dropped through the Memphis metro into north MS and east central AR early this morning, a product of heavy early morning thunderstorms in northeast AR. It remained unclear at discussion time if the outflow boundary was properly accounted for in the CAMs, particularly the HRRR and NAM 4km Nest. Suspect we'll see an additional outflow boundary arrive later this morning from storms over southern MO, which may bring more storms to the Jonesboro area toward midday. To the south, the ARW and FV3 Eta models depiction of storms over north MS may also develop near the stalled outflow boundary from earlier. Given the decreased midlevel heights and scattered storms, a Heat Advisory has not been issued for today. The weakness in the upper level ridge will remain through early next week, despite the eventual exit of the southeast Canadian/Great Lakes longwave trof. With no strong surface front to clear out the tropical humidity over the Midsouth, isolated to scattered storms will be possible through mid/late part of next week. Weak shear should limit most of the rainfall to the daytime hours. In the interim, Tropical Storm Fred will likely make landfall over the FL panhandle late Sunday night, and track into the southern Appalachians late Tuesday night. This system is not expected to impact the Midsouth. PWB .AVIATION... 18Z TAF Cycle Lots of uncertainty over the next 12-18 hours as a cold front moves across the Midsouth with numerous outflow boundaries across the area. Showers and thunderstorms should impact all TAF sites this afternoon with slight weakening after sunset. Showers may continue through the night and increase in coverage tomorrow. MEM may see additional thunderstorms after 18z tomorrow. Winds may shift from the north ahead of the actual cold front due to outflow, and possibly shift back from the southwest before the front ushers in northeast wind behind the front. Cigs will also be ragged and variable along and ahead of the front, but should settle around 10,000 ft tonight. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 13, 3:31 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 AM CDT Fri Aug 13 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 331 AM CDT Fri Aug 13 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Marginal Risk for severe thunderstorms today, along and north of the Interstate 40 corridor. Damaging winds and flash flooding will be possible. Away from thunderstorm outflow, midafternoon heat indices may approach 105 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 13, 12:31 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
1231 PM CDT Fri Aug 13 2021
TNZ050-051-131800-
Crockett TN-Haywood TN-
1231 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of south central
Crockett and central Haywood Counties through 100 PM CDT...
At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nutbush, or near Brownsville, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brownsville, Alamo, Belle Eagle, Holly Grove, Allens, Christmasville,
Rudolph, Tibbs, Sunnyhill, Jones, Johnsons Grove, Oakview and Owl
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3558 8907 3553 8907 3551 8943 3567 8947
3568 8947 3579 8913
TIME...MOT...LOC 1731Z 257DEG 15KT 3562 8937
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 13, 2:00 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
200 PM CDT Fri Aug 13 2021
ARZ036-MSZ001-TNZ088-131945-
Crittenden AR-DeSoto MS-Shelby TN-
200 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Crittenden, western DeSoto and southwestern Shelby Counties through
245 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anthonyville, or 10 miles northeast of Hughes, moving southeast at 35
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southaven, Olive Branch, West Memphis, Horn Lake, Hernando, T O
Fuller State Park, Memphis, Walls, Edmondson, Horseshoe Lake,
Anthonyville, Pinckney, Lake Cormorant, Lynchburg, Eudora, Simsboro,
Whitehaven, Southwest Memphis, Newport and Kate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9041 3500 9040 3505 9040 3514 9035
3498 8985 3474 8999 3485 9020 3486 9020
3486 9023 3495 9041
TIME...MOT...LOC 1900Z 296DEG 32KT 3503 9032
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 13, 2:13 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
213 PM CDT Fri Aug 13 2021
ARZ027-035-132000-
Poinsett AR-Cross AR-
213 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Poinsett and northwestern Cross Counties through 300 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm near
McFadden, or 15 miles southeast of Newport, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherry Valley, Hickory Ridge, Waldenburg, Fisher, Wiley Crossing,
Pittinger and Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3556 9104 3560 9073 3533 9077 3537 9104
TIME...MOT...LOC 1913Z 283DEG 17KT 3545 9105
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 13, 2:14 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
214 PM CDT Fri Aug 13 2021
ARZ027-035-132000-
Poinsett AR-Cross AR-
214 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Poinsett and northwestern Cross Counties through 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hickory Ridge, or 16 miles southeast of Newport, moving east at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherry Valley, Hickory Ridge, Waldenburg, Fisher, Wiley Crossing,
Pittinger and Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3556 9104 3560 9073 3533 9077 3537 9104
TIME...MOT...LOC 1914Z 283DEG 17KT 3545 9104
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 13, 2:15 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
215 PM CDT Fri Aug 13 2021
ARZ027-035-132000-
Poinsett AR-Cross AR-
215 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Poinsett and northwestern Cross Counties through 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hickory Ridge, or 16 miles southeast of Newport, moving east at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherry Valley, Hickory Ridge, Waldenburg, Fisher, Wiley Crossing,
Pittinger and Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3556 9104 3560 9073 3533 9077 3537 9104
TIME...MOT...LOC 1914Z 283DEG 17KT 3545 9104
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 13, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
225 PM CDT Fri Aug 13 2021
MSZ003-004-014-132015-
Tippah MS-Union MS-Benton MS-
225 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northern Union,
southwestern Tippah and southeastern Benton Counties through 315 PM
CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving south at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Albany, Ripley, Blue Mountain, Gravestown, Keownville, Myrtle,
Cotton Plant, Shari, Union Hill, Murry, Poolville, Concord, Old
Myrtle, Pumpkin Center, Molino, Clarysville, Whitten Town, Baker,
Parks and Smalco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3479 8912 3481 8890 3448 8882 3446 8915
TIME...MOT...LOC 1924Z 356DEG 20KT 3474 8901
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:00 PM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Aug 13, 2:00 PM CDT | Special Weather Statement | MEG | DeSoto | 45 min |
| Aug 13, 2:51 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Aug 13, 4:26 PM CDT | Flash Flood Warning | MEG | Marshall, Panola, Quitman, Tate | 3 hr |
| Aug 13, 5:08 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Aug 13, 5:16 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee | 3 hr |
| Aug 13, 12:07 PM CDT | Special Weather Statement | MEG | Haywood | 23 min |
| Aug 13, 12:29 PM CDT | Special Weather Statement | MEG | Haywood | 31 min |
| Aug 13, 12:31 PM CDT | Special Weather Statement | MEG | Haywood | 29 min |
| Aug 13, 12:59 PM CDT | Areal Flood Advisory | MEG | Crockett, Haywood, Lauderdale, Tipton | 2 hr |
| Aug 13, 1:47 PM CDT | Areal Flood Advisory | MEG | Crockett, Gibson, Madison | 3 hr |
| Aug 13, 1:18 AM CDT | Special Weather Statement | MEG | Craighead | 27 min |
| Aug 13, 1:45 AM CDT | Areal Flood Advisory | MEG | Craighead | 5 min |
| Aug 13, 1:50 AM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| Aug 13, 2:13 PM CDT | Special Weather Statement | MEG | Poinsett | 47 min |
| Aug 13, 2:14 PM CDT | Special Weather Statement | MEG | Poinsett | 46 min |
| Aug 13, 2:15 PM CDT | Special Weather Statement | MEG | Poinsett | 45 min |
| Aug 13, 3:27 PM CDT | Special Weather Statement | MEG | Poinsett | 33 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.